Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Compact Lie groups which act on Euclidean space without fixed points


Authors: Allan L. Edmonds and Ronnie Lee
Journal: Proc. Amer. Math. Soc. 55 (1976), 416-418
MSC: Primary 57E15
DOI: https://doi.org/10.1090/S0002-9939-1976-0420672-1
MathSciNet review: 0420672
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that a compact Lie group $ G$ with identity component $ {G_0}$ acts without fixed points on euclidean space if and only if $ {G_0}$ is nonabelian or $ G/{G_0}$ is not of prime power order, which completes earlier work of P. E. Conner and E. E. Floyd, Conner and D. Montgomery, and W.-C. Hsiang and W.-Y. Hsiang.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57E15

Retrieve articles in all journals with MSC: 57E15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0420672-1
Article copyright: © Copyright 1976 American Mathematical Society